hi i am 40 y o and i have had a breakout every month for nine months now of hives. if anyone out there has had the same problems please feel free to give some tips on how to handle this. i went to the allergist and he said it's unusual. he is running tests on me now. HELP!!!!!
has anyone but me ever gone through this kind of change? i break out in hives a week before my period and it continues through to a couple of days after? i have been told it's unusual? HELP!!!!!!!!!
I've recently been getting hives too, for several months, and I am in perimenopause. I havn't figured out a pattern, I thought it was related to a compound I was taking that had black cohosh and several other herbs, thought it was one of the others. But this month I did get hives in conjunction with my period so perhaps it is related to hormones since I haven't been taking the compound. Let's keep eachother posted.
I am going to follow up with an endocrinologist. I've read somewhere about thyroid antibodies (which I have) and that cause cause hives I think. I take a small dose of synthroid, but perhaps it needs to be adjusted. And I have found that antihistamines, like claratin, can sometimes help with hives.
[This message has been edited by Freeat41 (edited 02-23-2003).]
well i found out from my docotor that i am allergic to the pergesterone in my own body , which goes with my menses. so i am in perimenapause and i am allergic to myself..........WHAT LUCK......so thats why the hives everymonth.
Thanks for posting the results from your visit with your md. That does make sense, and I now feel more confident that my hives were also caused by some imbalance in my systems, whether it's thyroid or my progesterone! I will have it looked into when I see the endocrinologist at the end of the month. I will also try to take a different form of black cohosh, and see if that does not also generate hives. I'll keep you posted.
Has your md suggested that you take or do anything to help with your hives?
[This message has been edited by Freeat41 (edited 03-04-2003).]
We need some answers, my wife is 41 redhead, I think she is in the pre menapause stage. Heres the problem, she breaks out in hives on her arms and legs and trunk of her body,and sometimes her face. This is an everyday occurance. We're not taking about a small break out here it can cover much of her body. She is currently on serveral med's to try and combat this disorder. Her allergy specalist says she has urticaria, her med's inculde allegra,singulair,and some other drugs,none of these antihistmeans seem to help. The only thing that does help is prednisone. Prednisone has many bad side affects, and her doctor wants to her to stop taking this drug. As soon as she stops, the break out comes right back, but as soon as she takes the prednisone the hives are gone in a few hours. This needless to say is most uncomfortble for her, and really putting a strain on her mentally as well, she doesn't feel go about the way this makes her look. Her allergy specalist has said this may be something she has to live with the rest of her life. Come on, I can't live with it the rest of my life! I feel so bad for her but theres nothing I can say or do to make her feel better. In this world of medical wonders it looks like they would have a drug to take for this condition that won't kill you in the process. If any one has any info that may help us please past it on. Thanks, Danny Ring
I can feel for your wife and for you. I do have the same thing she has and my allergist told me the same thing, but included it is actually an allergic reaction to the pregestirone that our bodies produce. I too take allegra and zyrtec, plus benedril and any thing else that will help. I have a question, does your wife only break out around and or durning her menses? I also have taken the steriods and I agree they are no good to take for a long period of time. Have you gone for a second opinion. My allergist told me the option of getting a hysto would solve it to or wait till i go through menopause. Please keep me posted and tell your wife she's not alone. Deb
I have a few things to say about doctors. They want to help but often they (specialists) treat the symptom, not necessarily the whole person.
If you have hives, you could consult with any number of md's. Dermatologists treat skin, Allergists treat allergies. Rheumatologists treat autoimmune conditions, some of which can cause hives (which is an autoimmune reaction), Endocrinologist treat hormones.
As we are discussing in this post, the hives might be caused by some allergy to something in our own bodies, progesterone, or thyroid. Well, I just saw my rheumatologist the other day, mentioned it to her, she said it absolutely could have something to do with my hormones, ordered a bunch of tests that I was due for anyway, told me to mentinon it to the endocrinologist also, who I am due to see on Monday, finally!
Now often antihistamines do help with the hives. I took Claratin and it helped. But an allergist might not look too deeply into the causes. I think that is up to us, the more informed we are the better health care we will get! As for Deb's allergist suggesting a hystorectomy, well that's ridiculous! (sorry Deb!)
Has your wife seen an rheumatologist, endocrinologist or dermatologist? I was suffering peri-menopause symptoms for several years but not aware of it, I was being referred to various specialists for testing, it was not fun so I am not making the suggestion to run around to md's. Some helped and some didn't. But I would think if you or she notices or feels some hormonal imbalance and that this may be related to that she should see an endocrinologist, or a rheumatologist, perhaps you could check with your general md rather than the allergist. There are many conditions that can cause hives besides allergies!
Thanks again for your comments. I think I will go back to my endo and see what he says. I have been around the block twice on these hives. My PCP was the one who told me to see the allergist. I agree with you on what you say. When will you get the results from your testing back? Keep us posted.
For the allergist suggesting a hysto yes i agree thats dumb to think about , he gave me an example of a women who was so allergic that she had no choice but to have her ovaries taken out!!! I don't know anymore. All I know is that every month I am in a hive nightmare.
Keep us posted
[This message has been edited by declare40 (edited 03-23-2003).]
Hi everyone I'm Krickette and I too breakout with hives every month. Iv'e been going through this since the birth of my first child eighteen years ago. I have been to every M.D. that I could think of going to. The only relief I get is when I take prednisone. There has got to be something that can be done. I'm at my wits end. Any suggestions would be gladly accepted.
I would love to know if you and your wife have found out what to do because what you described is exactly what I've been going through for 9 months now! And my breakouts are an every day thing also...not just once a month around period time. I'm so tired of going to different doctors and trying all of the different medications. Mentally, it has just about wore me out (and my family). It's so depressing. Let me know something. Gina
OMG! I can't believe all the symptoms I have are similar to all of you! I have high BP spikes, anxiety, hot flashes, and hives. I have hives all over the body especially around my stomach, chest and sometimes I get them on my face and around my neck! I too have had so much trouble with doctors. My GP is the worst. Everytime to explain to her my symptoms, she always says, your BP problem can't be because of hormonal problems and the hives are because of stress. She doesn't treat me with anything but different trials of HBP meds and benadryl - both which may me terribly sleepy!